MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G25221
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an unspecified ligation procedure the physician used a cook 6 shooter saeed multi-band ligator.It was reported that when the tech loaded the bander onto the scope and the physician turned the handle, no bands moved off the barrel.They unloaded the device from the scope and completed the procedure successfully with a new kit.Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open box from the lot number provided in the report.The label matches the product returned.The handle was not included in the return.Two photos were also provided.In the first photo, the device can be seen in it's tray with the handle missing and all 6 bands still remaining on the barrel.The second photo shows the label matching the product and lot number reported our laboratory evaluation of the returned product confirmed deployment difficulty.Although all 6 bands remained on the barrel, band 1 was not in the correct position.The band had been moved down the exposed section of the barrel on one side but had not been deployed.A functional test was performed.The multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The multi-band ligator barrel was attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and each band was fired.It was observed that the bands constricted and functioned as intended.A visual examination of the device was performed.The trigger cord was examined and all twelve deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured and is within the tolerance.The trigger cord was intact and not broken.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis of this device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can also occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key15472903
Report Number1037905-2022-00524
Device Sequence Number11471282
Product Code MND
UDI-Device Identifier00827002252219
UDI-Public(01)00827002252219(17)230405(10)W4582122
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model NumberG25221
Device Catalogue NumberMBL-6-XL-C
Device Lot NumberW4582122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE UNKNOWN MAKE AND MODEL.
Patient SexUnknown